Current drug safety · 2024
Tizanidine Induced Hypotension: Report of a Case and Review of the Literature.
ОбзорКлинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Mahajan Roopali, Kalita Jayantee
Аннотация
INTRODUCTION: Spasticity is a common sequelae of stroke, and often these patients receive anti-spastic drugs such as baclofen or tizanidine. Stroke patients have multiple co-morbidities such as hypertension, diabetes, and seizure. Tizanidine is an α2 and imidazole receptor agonist at a spinal and supraspinal level resulting in reduced central sympathetic outflow and causing hypotension rarely, especially in those receiving beta-blockers or angiotensin-converting enzyme inhibitors.
CASE PRESENTATION: We report a 56-year-old hypertensive male presenting with altered sensorium who had recurrent intracerebral hemorrhage with left spastic hemiplegia and focal seizures. He was on amlodipine, atenolol, telmisartan and oxcarbazepine. After 3 doses of tizanidine 2mg, his blood pressure dropped from 140/90 to 80/40 mmHg and pulse from 82 bpm to 44 bpm. His blood counts, serum chemistry, procalcitonin, and Trop I were normal. ECG revealed sinus bradycardia. After 8 hours of withdrawing tizanidine, his blood pressure became 110/70 mmHg, and on the next day, it became 140/82 mmHg. His attendants were taught physiotherapy to minimize spasticity.
CONCLUSION: This patient highlights the need for close monitoring of patients receiving tizanidine co-medication with angiotensin-converting enzyme inhibitors and angiotensin receptor blockers. These drugs have a synergistic effect on reducing the renin-angiotensin-aldosterone system, thereby hypotension and bradycardia.
CASE PRESENTATION: We report a 56-year-old hypertensive male presenting with altered sensorium who had recurrent intracerebral hemorrhage with left spastic hemiplegia and focal seizures. He was on amlodipine, atenolol, telmisartan and oxcarbazepine. After 3 doses of tizanidine 2mg, his blood pressure dropped from 140/90 to 80/40 mmHg and pulse from 82 bpm to 44 bpm. His blood counts, serum chemistry, procalcitonin, and Trop I were normal. ECG revealed sinus bradycardia. After 8 hours of withdrawing tizanidine, his blood pressure became 110/70 mmHg, and on the next day, it became 140/82 mmHg. His attendants were taught physiotherapy to minimize spasticity.
CONCLUSION: This patient highlights the need for close monitoring of patients receiving tizanidine co-medication with angiotensin-converting enzyme inhibitors and angiotensin receptor blockers. These drugs have a synergistic effect on reducing the renin-angiotensin-aldosterone system, thereby hypotension and bradycardia.